Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2009, 11:46 PM EDT for Carroll County, Haralson County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2009, 11:46 PM EDT (03:46 UTC)
- Expired
- Apr 20, 2009, 12:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Carroll County, GA, Haralson County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 8:51 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 200346
SVRFFC
GAC045-143-200445-
/O.NEW.KFFC.SV.W.0182.090420T0346Z-090420T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 PM EDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST GEORGIA
SOUTHERN HARALSON COUNTY IN NORTHWEST GEORGIA
* UNTIL 1245 AM EDT
* AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF TALLAPOOSA TO 9 MILES WEST OF BOWDON TO 15
MILES SOUTHWEST OF BOWDON...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
ZION...WACO...BREMEN...CARROLLTON...ROOPVILLE AND TEMPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.
&&
LAT...LON 3378 8494 3359 8490 3344 8492 3345 8498
3343 8501 3342 8527 3343 8530 3371 8536
3374 8535
TIME...MOT...LOC 0346Z 263DEG 32KT 3364 8543 3354 8541
3344 8548
$$1 follow-up statement
000
WWUS52 KFFC 200417
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 AM EDT MON APR 20 2009
GAC143-200427-
/O.CAN.KFFC.SV.W.0182.000000T0000Z-090420T0445Z/
HARALSON GA-
1217 AM EDT MON APR 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARALSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF HARALSON COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.
LAT...LON 3352 8517 3361 8516 3369 8517 3369 8511
3372 8505 3377 8504 3378 8494 3359 8490
3344 8492 3345 8498 3344 8501 3342 8527
TIME...MOT...LOC 0417Z 263DEG 32KT 3367 8510 3357 8508
3347 8515
$$
GAC045-200445-
/O.CON.KFFC.SV.W.0182.000000T0000Z-090420T0445Z/
CARROLL GA-
1217 AM EDT MON APR 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL CARROLL COUNTY...
AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOWDON JUNCTION TO CARROLLTON TO TYUS...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROOPVILLE...ABILENE...TEMPLE...LOWELL...CLEM...SEATON LAKE...TREASURE
LAKE AND WHITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
MUCH OF WESTERN GEORGIA.
&&
LAT...LON 3352 8517 3361 8516 3369 8517 3369 8511
3372 8505 3377 8504 3378 8494 3359 8490
3344 8492 3345 8498 3344 8501 3342 8527
TIME...MOT...LOC 0417Z 263DEG 32KT 3367 8510 3357 8508
3347 8515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:35 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 19, 9:35 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EDT SUN APR 19 2009 .UPDATE... WILL SEND AN UPDATE SHORTLY TO INCREASE POPS ACROSS NORTH GEORGIA...AND ALSO TO ADJUST LOCATION OF SEVERE WORDING THIS EVENING AND OVERNIGHT. TEMPS LOOK GOOD FOR NOW...FORECAST DEWPOINTS ARE A LITTLE LOW SO HAVE ADJUSTED DEWPOINTS AND RHS THROUGH THE EARLY OVERNIGHT HOURS. INSTABILITY IS MINIMAL BUT SHEAR IS IMPRESSIVE SO SEVERE THREAT REMAINS...ESPECIALLY ACROSS WEST GEORGIA CLOSER TO THE INSTABILTY. ZONES WILL BE OUT SHORTLY. TDP && .PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 19 2009/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... FIRST WINTER...THEN SUMMER OVER THE NEXT SEVEN DAYS AS TWO SIGNIFICANT PATTERN CHANGES EXPECTED DURING THE NEXT WEEK. RECENT PATTERN OF FAST MOVING PACIFIC BASED SYSTEMS WILL FINALLY COME TO AN END THIS WEEK AS A HIGH AMPLITUDE...MORE BLOCKED PATTERN DEVELOPS. LAST IN THE SERIES OF VIGOROUS PACIFIC-BASED MID-LATITUDE UPPER LOWS MOVING INTO THE OH/TN VALLEY AND BEING ABSORBED BY STRENGTHENING POLAR JET AND ASSOCIATED SHORT WAVE ENERGY DIVING SOUTH FROM CENTRAL CANADA. UPPER ATMOSPHERIC PATTERN WILL QUICKLY TRANSITION INTO A HIGH AMPLITUDE WESTERN U.S. RIDGE...EASTERN U.S. TROUGH FOR THE SHORT TERM. THIS WILL GIVE THE AREA MORE OF A WINTERLIKE FEEL FOR THE FIRST PART OF THE WEEK...ESPECIALLY TUE-WED. UNFORTUNATELY...WE ARE NOT OUT OF THE WOODS YET WITH RESPECT TO THE SEVERE WEATHER THREAT. REMNANTS OF MIDSOUTH OVERNIGHT TSRA COMPLEX DRIFTED INTO N GA THIS MORNING AND WEAKENED TO LITTLE MORE THAN -SHRA. AIR MASS ACROSS GA REMAINED RELATIVELY COOL AND STABLE FROM ANTECEDENT NE U.S. DERIVED COOL/DRY AIR MASS. HOWEVER...FRONTAL SYSTEM AND UPPER TROUGH LAG BACK INTO MS. A LINE OF TSRA IS DEVELOPING AND INCREASING ACROSS N-C MS AT THIS TIME. GFS/ECMWF/NAM ALL IN GOOD AGREEMENT THAT THIS ACTIVITY WILL CONTINUE TO INCREASE AND SPREAD INTO AL THROUGH 00Z AND INTO N/C GA IN THE 00Z-10Z TIME FRAME. ALTHOUGH INSTABILITY IS MARGINAL...WITH LIS OF -1 TO -2 AND CAPES ONLY IN THE 200-400 J/KG RANGE...AN AXIS OF 300-400 M2/S2 HELICITY ACCOMPANIES THE MAIN UPPER SYSTEM DURING THE EVENING HOURS. THUS...STILL CANNOT RULE OUT RISK FOR AT LEAST ISOLD SEVERE AND CERTAINLY A GOOD CHC OF TSRA DURING THE EVENING. CLOUD BREAKS ACROSS CENTRAL AL - NORTH CENTRAL GA AT THIS TIME WILL FURTHER INCREASE INSTABILITY ACROSS THE REGION. AXIS OF 60+ DEWPOINTS WILL ADVECT EAST TOWARD THE AL/GA BORDER BY 00Z AS WELL. SPC SLIGHT RISK OUTLOOK ONLY INCLUDES EXTREME W COUNTIES...BUT CLEARLY SEE THIS THREAT AFFECTING MUCH OF THE CWA THROUGH THE EVENING AND THE EASTERN AREAS OVERNIGHT IF ALL INGREDIENTS COME TOGETHER. MAIN CONCERN WOULD BE DAMAGING WINDS AND LARGE HAIL...BUT CANNOT RULE OUT ISOLD TORNADOES. IT DOES APPEAR THAT THE ACTIVITY WILL TAKE ON THE FORM OF A LINE OF CONVECTION...HENCE A MULTI-CELL PATTERN...RATHER THAN DISCRETE SUPERCELLS. TSRA THREAT AND ISOLD SEVERE THREAT MAY CONTINUE IN E/SE ZONES UNTIL DAYBREAK. FOR MON...THE THREAT FOR TSRA SHIFTS EAST OF THE FFC CWA EARLY IN THE DAY. AS THE INCREASINGLY DEEP UPPER LOW DEEPENS AND SINKS SOUTHWARD INTO THE OH VALLEY MON...A SHORT WAVE WILL ROTATE ACROSS N GA MON AFTN/EVE...WHICH MAY SUPPORT SLIGHT CHC SHRA N GA. HOWEVER...MOST OF THE STATE WILL BE LOCATED WITH IN THE DRY/SUBSIDENCE SECTOR OF THE LARGE SCALE SYNOPTIC SYSTEM MON. BY TUE...HOWEVER...A STRONG SHORT WAVE ROTATES THROUGH THE BASE OF THE DEEP OH VALLEY UPPER LOW. COLD TEMPS ALOFT WILL RESULT IN STEEP LAPSE RATES...ESPECIALLY WHEN COMBINED WITH AFTERNOON HEATING...AND AT LEAST A CHC OF SHRA DURING THE AFTERNOON/EVE. EVEN TSRA CANNOT TOTALLY BE RULED OUT TUE AFTN GIVEN STEEP LOW-LEVEL LAPSE RATES...BUT WILL NOT ADVERTISE AT THIS TIME. ABUNDANT INSTABILITY DERIVED SC/CU AND CYCLONIC FLOW COMBINED WITH 850 TEMPS IN THE 0 TO -2C RANGE ACROSS N GA WILL RESULT IN UNSEASONABLY COOL TEMPS. I CONTINUE TO FAVOR THE LOWEST ENSEMBLE MEN MOS GUIDANCE OVER THE OPERATIONAL MEX VALUES. TEMPS TUE-WED WILL AVERAGE A GOOD 15 DEGREES BELOW NORMAL FOR LATE APRIL. LONG TERM /WEDNESDAY THROUGH SUNDAY/... ANOTHER MAJOR PATTERN SHIFT IS ADVERTISED FOR THE EXTENDED PERIODS. WHAT STARTS OUT AS A WINTER LIKE PATTERN WITH THE DEEP UPPER TROUGH IN THE EASTERN STATES FOR THE FIRST HALF OF THE WEEK QUICKLY TRANSITIONS CLEARLY TO A SUMMERLIKE PATTERN FOR THE LATER HALF OF THE WEEK AND INTO THE WEEKEND. THE UPPER ATMOSPHERIC FLOW REMAINS HIGH AMPLITUDE...BUT REVERSES TO A WESTERN U.S. TROUGH AND AN EASTERN U.S. RIDGE. MORE IMPORTANT FOR THE SE AND MID-ATLANTIC...IS A BROAD SUBTROPICAL RIDGE NOW FORECAST TO DEVELOP AND PERSIST ACROSS THE REGION FROM THU INTO NEXT WEEKEND. THE GFS HAS GRADUALLY COME INTO AGREEMENT WITH THE ECMWF ON THE PATTERN. 850MB TEMPS RISE FROM NEAR 0C IN N GA WED INTO THE +16C RANGE BY THE WEEKEND. THIS WILL RESULT IN A DRAMATIC WARMUP...WITH TEMPS IN MUCH OF CENTRAL AND EVEN PARTS OF N GA NEAR 80 OR INTO THE LOW 80S BY THE WEEKEND. VERY STABLE CONDITIONS ALOFT WILL RESULT IN AN EXTENDED PERIOD OF DRY...QUIET WEATHER. SO...WITH ANY LUCK...TODAY/TONIGHT WILL BE OUR LAST CHANCE FOR TSRA AND SEVERE WEATHER THIS MONTH. WILL CONTINUE WITH A DRY FORECAST FOR THE EXTENDED WITH TEMPS ABOVE NORMAL BY THE WEEKEND. FIRE WEATHER... RAIN...CLOUDS...AND COOLER TEMPS WILL KEEP FIRE WEATHER CONCERNS LOW NEXT FEW DAYS. MAY NEED TO WATCH CONDITIONS LATER IN THE WEEK...BUT LIKELY NOT UNTIL WED AT THE EARLIEST. AVIATION... MVFR CONDITIONS WILL CONTINUE EARLY THIS EVENING WITH SOUTHWEST WINDS AHEAD OF THE INITIAL LINE OF THUNDER...WHICH SHOULD BE MOVING INTO THE AREA BETWEEN 00Z-03Z. SHOULD HAVE SOME CLEARING BEHIND THE FIRST LINE AND THEN SECOND LINE...CURRENTLY NEAR THE MS/AL BORDER... WILL MOVE IN JUST AFTER MIDNIGHT...THOUGH NOT SURE JUST YET HOW WELL THEY WILL HOLD TOGETHER OR IF THEY WILL LIFT NORTH. GUIDANCE INDICATING IFR CONDITIONS MOVING IN BEHIND THE SECOND LINE AND STAYING IN MOST OF MONDAY MORNING...FINALLY CLEARING BEHIND THE FRONT ON MONDAY WITH GUSTY NORTHWEST WINDS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 69 48 64 43 / 80 10 10 20 20 ATLANTA 56 66 46 62 44 / 100 10 10 20 20 BLAIRSVILLE 50 62 41 55 40 / 100 20 20 30 20 CARTERSVILLE 55 65 45 61 41 / 100 10 20 30 20 COLUMBUS 59 72 49 66 46 / 70 10 5 10 10 GAINESVILLE 56 66 46 59 44 / 100 10 20 30 20 MACON 61 73 51 68 45 / 60 10 5 10 10 ROME 54 66 46 62 41 / 100 10 20 30 10 PEACHTREE CITY 57 67 45 63 41 / 100 10 10 20 10 VIDALIA 63 76 53 70 49 / 70 40 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 3 AM EDT MONDAY FOR THE FOLLOWING ZONES: BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JASPER... LAMAR...LUMPKIN...MERIWETHER...MONROE...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE...POLK... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TROUP...UNION... UPSON...WALKER...WALTON...WHITFIELD. &&
Hazardous weather outlook, Apr 19, 9:45 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EDT SUN APR 19 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 945 PM EDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST AND WEST CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A SURFACE LOW LOCATED OVER THE LOWER OHIO VALLEY WILL LIFT NORTHEAST TOWARD THE GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA BY TOMORROW MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE FROM BEFORE 4 AM EDT WEST OF LINE FROM BLAIRSVILLE TO COVINGTON TO COLUMBUS. .DISCUSSION... THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA HAS BEEN RELATIVELY STABLE TODAY...BUT WEAK INSTABILITY WILL MOVE INTO THE STATE AS THE COLD FRONT APPROACHES. LIFTED INDICES WILL DECREASE TO NEAR MINUS 1 WITH CAPES AROUND OR BELOW 500 OVERNIGHT. HOWEVER...MODERATE TO STRONG SHEAR IS EXPECTED IN THE LOW AND MID LEVELS OF THE ATMOSPHERE ACROSS NORTH GEORGIA OVERNIGHT...WHICH WILL SUPPORT THE POSSIBILITY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING ACROSS NORTHWEST AND WEST CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 19, 10:38 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 PM EDT SUN APR 19 2009 GAZ020-021-030>033-200345- 1038 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PAULDING...POLK... COBB...CHEROKEE...BARTOW AND FULTON COUNTIES UNTIL 1145 PM EDT... AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF THUNDERSTORMS EXTENDED FROM CEDARTOWN...TO KENNESAW...TO ALPHARETTA...MOVING NORTHEAST AT 40 MPH. RAINFALL IN THIS ACTIVITY WAS INCREASING...AND MAY RESULT IN LOCALIZED FLOODING DURING THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Local storm report, Apr 19, 11:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG LA FAYETTE 34.71N 85.28W
04/19/2009 WALKER GA EMERGENCY MNGR
FEW TREES DOWN ACROSS THE COUNTY.
1040 PM FUNNEL CLOUD 4 NNW MARIETTA 34.00N 84.57W
04/19/2009 COBB GA EMERGENCY MNGR
REPORTED BY GEMA AT I-75/I-575 SPLIT
1100 PM HAIL 1 SW WOODSTOCK 34.09N 84.53W
04/19/2009 E0.25 INCH CHEROKEE GA EMERGENCY MNGR
&&
22Special weather statement, Apr 19, 11:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 PM EDT SUN APR 19 2009 GAZ020>022-031>033-200415- 1117 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH IN PAULDING...COBB...FORSYTH...CHEROKEE...BARTOW AND FULTON COUNTIES UNTIL 1215 AM EDT... AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A BROAD AREA OF STRONG THUNDERSTORMS ACROSS COBB...FORSYTH...CHEROKEE...BARTOW...AND NORTH FULTON COUNTIES...MOVING NORTHEAST AT 25 MPH. ONE STORM IN PARTICULAR WITHIN THIS AREA...ACROSS SOUTHEAST CHEROKEE AND NORTH FULTON...MOVING INTO SOUTHERN FORSYTH...PREVIOUSLY SHOWED SIGNS OF ROTATION. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Local storm report, Apr 19, 11:23 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 PM EDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 5 E WOODSTOCK 34.10N 84.43W
04/19/2009 CHEROKEE GA COUNTY OFFICIAL
SEVERAL TREES DOWN. ONE TREE DOWN ON A HOUSE.
&&
22Special weather statement, Apr 19, 11:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 PM EDT SUN APR 19 2009 GAZ004-005-012-019-020-200430- 1130 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BARTOW...FLOYD... GORDON...WHITFIELD AND MURRAY COUNTIES UNTIL 1230 AM EDT... AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM TILTON TO LINDALE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Apr 19, 11:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1136 PM EDT SUN APR 19 2009 GAZ019-030-200415- 1136 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN POLK AND SOUTHERN FLOYD COUNTIES UNTIL 1215 AM EDT... AT 1135 PM EDT/1035 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LINDALE TO 10 MILES SOUTHWEST OF ESOM HILL...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 63 min |
| Apr 19, 10:25 PM EDT | Tornado Warning | FFC | Chattooga, Dade, Walker | 28 min |
| Apr 19, 10:33 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 57 min |
| Apr 19, 10:40 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 34 min |
| Apr 19, 11:04 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 71 min |
| Apr 19, 11:51 PM EDT | Tornado Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 23 min |
| Apr 20, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Lumpkin, White | 53 min |
| Apr 20, 12:21 AM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 54 min |
| Apr 20, 12:37 AM EDT | Tornado Warning | FFC | Clayton, Cobb, Coweta, Douglas, Fayette, Fulton | 53 min |
| Apr 20, 3:26 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 55 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.